Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 18, NWS Grand Rapids, MI

April 15, 2012

NWS Grand Rapids, MI issued this gale warning at Apr 15, 2012, 11:33 AM EDT. It took effect at Apr 16, 2012, 1:13 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 11:33 AM EDT (15:33 UTC)
In effect from
Apr 16, 2012, 1:13 AM EDT
Expired
Apr 16, 2012, 8:02 PM EDT
In force
19 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WHUS73 KGRR 151533
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1133 AM EDT SUN APR 15 2012

LMZ844>849-152345-
/O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.UPG.KGRR.GL.A.0007.120416T1500Z-120417T0200Z/
/O.NEW.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1133 AM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TODAY...AND 
  THEN INCREASING TO 40 KNOT GALES ON MONDAY. 

* WAVES...WAVES BUILDING TO 3 TO 6 FEET BY THIS AFTERNOON...THEN 
  4 TO 6 FEET MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
7 follow-up statements
765 
WHUS73 KGRR 152001
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT SUN APR 15 2012

LMZ844>849-160415-
/O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.CON.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
401 PM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT
MONDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS INCREASING TO 40 KNOT GALES ON
  MONDAY.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET T0NIGHT BUILDING TO 4 TO 6
  FEET MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
298 
WHUS73 KGRR 160156
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 PM EDT SUN APR 15 2012

LMZ844>849-161000-
/O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.CON.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
956 PM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT
MONDAY...

* WINDS...SOUTH WINDS UP TO 30 KNOTS INCREASING TO 40 KNOT GALES
  ON MONDAY.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET T0NIGHT...AND BUILDING TO 5
  TO 8 FEET MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
343 
WHUS73 KGRR 160513
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
113 AM EDT MON APR 16 2012

LMZ844>849-161315-
/O.CAN.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.EXT.KGRR.GL.W.0018.120416T0513Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
113 AM EDT MON APR 16 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...SOUTH WINDS INCREASING TO 40 KNOT GALES EARLY THIS
  MORNING. SOME LOCALLY HIGHER GUSTS WILL BE POSSIBLE. WINDS WILL
  BECOME WESTERLY BY THIS EVENING BEFORE DIMINISHING

* WAVES...WAVES BUILDING TO 5 TO 8 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
914 
WHUS73 KGRR 160821
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 AM EDT MON APR 16 2012

LMZ844>849-161630-
/O.CON.KGRR.GL.W.0018.000000T0000Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
421 AM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WINDS...SOUTH WINDS INCREASING TO 40 KNOT GALES THIS MORNING.
  SOME LOCALLY HIGHER GUSTS WILL BE POSSIBLE. WINDS WILL BECOME
  WESTERLY BY THIS EVENING BEFORE DIMINISHING

* WAVES...WAVES BUILDING TO 5 TO 8 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
190 
WHUS73 KGRR 161555
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 AM EDT MON APR 16 2012

LMZ844>849-170000-
/O.CON.KGRR.GL.W.0018.000000T0000Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1155 AM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WINDS...SOUTHWEST GALES OF 35 TO 45 KNOTS WILL VEER TO THE WEST
  WITH TIME THIS AFTERNOON. SOME LOCALLY HIGHER GUSTS WILL BE
  POSSIBLE. WINDS WILL GRADUALLY DIMINISH TONIGHT. THE HIGHEST
  WINDS WILL OCCUR THIS AFTERNOON AND EARLY EVENING.

* WAVES...WAVES WILL BUILD INTO THE 5 TO 10 FOOT RANGE THIS
  AFTERNOON...WITH THE HIGHEST WAVES OCCURRING BETWEEN SOUTH HAVEN
  AND LITTLE SABLE POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
727 
WHUS73 KGRR 162028
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
428 PM EDT MON APR 16 2012

LMZ844>849-170200-
/O.CON.KGRR.GL.W.0018.000000T0000Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
428 PM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WINDS...WEST GALES OF 35 TO 45 KNOTS WILL CONTINUE THIS EVENING
  BEFORE GRADUALLY SUBSIDING AFTER DARK. SOME LOCALLY HIGHER GUSTS
  WILL BE POSSIBLE. 

* WAVES...WAVES OF 6 TO 11 FEET CAN BE EXPECTED THIS EVENING...WITH
  THE HIGHEST WAVES OCCURRING BETWEEN SOUTH HAVEN AND LITTLE SABLE
  POINT. WAVES WILL GRADUALLY SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
897 
WHUS73 KGRR 170002
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
802 PM EDT MON APR 16 2012

LMZ844>849-170815-
/O.CAN.KGRR.GL.W.0018.000000T0000Z-120417T0200Z/
/O.NEW.KGRR.SC.Y.0032.120417T0002Z-120417T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
802 PM EDT MON APR 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS WILL CONTINUE TO
  DIMINISH THROUGH TONIGHT. 

* WAVES...4 TO 7 FEET WILL GRADUALLY SUBSIDE THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 15, 7:52 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 15, 7:52 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
752 AM EDT SUN APR 15 2012

.SYNOPSIS...
ISSUED AT 401 AM EDT SUN APR 15 2012

SHOWERS AND THUNDERSTORMS WILL AFFECT MOST OF THE AREA THIS
MORNING AS A WARM FRONT MOVES THROUGH THE AREA. MOST OF THE
SHOWERS AND STORMS SHOULD LIFT NORTH OF THE AREA BY THIS
AFTERNOON. SOME CLEARING SHOULD TAKE PLACE...AND TEMPERATURES WILL
RISE INTO THE 70S. A STRONG COLD FRONT WILL THEN BRING THE CHANCE
OF MORE SHOWERS AND STORMS TO THE AREA THIS EVENING AND TONIGHT.
THERE IS A CHANCE SOME OF THE STORMS COULD BE STRONG TO SEVERE
TONIGHT.

AFTER A BREAK IN THE RAIN DURING THE MORNING HOURS ON MONDAY...
SHOWERS WILL MOVE BACK INTO THE AREA LATE MONDAY AFTERNOON. MUCH
COOLER AIR WILL ALSO MOVE BACK IN.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 401 AM EDT SUN APR 15 2012

MAIN SHORT TERM CONCERNS IN THIS FORECAST PACKAGE WILL BE
CONVECTIVE TRENDS...SEVERE WEATHER POTENTIAL...AND WIND POTENTIAL
THROUGH THE PERIOD.

FIRST THING TO DEAL WITH THIS MORNING IS THE CONVECTIVE ACTIVITY
THAT IS MOVING IN ACROSS THE CWFA EARLY THIS MORNING. SOME OF THE
CONVECTION IS REMNANTS OF SOME OF THE SEVERE STORMS THAT OCCURS
ACROSS NE AND IA YESTERDAY AND LAST EVENING. THESE STORMS WERE
ACTUALLY A DECENT BOW A FEW HOURS AGO. THEY HAVE WEAKENED
CONSIDERABLY...WHILE EVOLVING INTO MORE OF A EAST/WEST BAND THAT
IS PARALLEL TO THE WARM FRONT.

THE STORMS ARE NOT EXPECTED TO GET OUT OF HAND THIS MORNING. EVEN
THOUGH WE HAVE WARM AND MOIST AIR ADVECTING IN ALOFT...THE POOL OF
INSTABILITY ADVECTING IN IS WEAKENING. THAT COMBINED WITH A STABLE
LOW LEVEL ENVIRONMENT WILL DOMINATE...AND SHOULD KEEP THESE STORMS
FROM PRODUCING MUCH...IF ANY IN THE WAY OF SEVERE WEATHER...EVEN
WITH GOOD DEEP LAYER SHEAR VALUES OF OVER 50 KNOTS.

THESE STORMS WILL CONTINUE TO MOVE EAST OVER THE NEXT COUPLE OF
HOURS WITH THE LLJ...BEFORE EVERYTHING BEGINS TO SHIFT NORTH AS
THE WARM FRONT MOVES NORTH. AROUND OR JUST AFTER DAYBREAK THIS
MORNING...THE LLJ WILL MOVE EAST...AND WE WILL SEE THE NORTHWARD
SURGE IN THE CONVECTION NOW ACROSS CENTRAL IA SHIFT THE CONVECTION
NORTH OF OUR AREA. MOST OF THE AREA SHOULD DRY OUT...AND EVEN
PARTIALLY CLEAR THIS AFTERNOON. WITH SOME SUN...WE SHOULD SEE
TEMPS WARM WELL INTO THE 70S WITH H850 TEMPS AROUND 13C OR SO. THE
ATMOSPHERE SHOULD BE MOSTLY CAPPED FOR A FEW HOURS...ONLY NEEDING A
LOW CHC POP IN THOUGH THE AFTERNOON.

WE WILL SEE THE THREAT FOR CONVECTION INCREASE THIS EVENING...AND
ESPECIALLY INTO THE OVERNIGHT HOURS TONIGHT. CONVECTION IS
EXPECTED TO FIRE ACROSS WI AHEAD OF THE FRONT WHERE THE BEST SFC
BASED INSTABILITY WILL BE. DEEP LAYER SHEAR WILL BE GREATER THAN
55 KNOTS THERE AND 0-1KM HELICITY VALUES WILL BE IMPRESSIVE...OVER
400 ACROSS WI. SEVERE WX IS LIKELY THERE...BUT SHOULD DIMINISH IN
INTENSITY A BIT AS ANYTHING WITH THE FRONT WILL MOVE IN. THE LAKE
SHOULD TEMPER SOME OF IT...ALONG WITH THE LOSS OF DIURNAL HEATING.
WE WILL NEED TO MONITOR THE SITUATION TONIGHT WITH THE STRONG WIND
FIELDS IN PLACE.

THE FRONT SHOULD EXIT THE CWFA AROUND 12Z OR SO ON MON MORNING.
ANY PCPN SHOULD MOVE OUT SHORTLY AFTER THAT. WE WILL GET INTO THE
DRY SLOT MON MORNING. WE SHOULD SEE WINDS PICK UP QUITE A BIT MON
MORNING WITH VERY GOOD MIXING TAKING PLACE. WINDS WILL PICK UP
MORE MON AFTERNOON AS STRONG CAA TAKES PLACE WITH THE WRAP AROUND
MOISTURE ROTATING BACK IN. THIS WILL ALSO INCREASE THE CHC OF RAIN
SHOWERS AGAIN. WINDS AT 2K FEET MON AFTERNOON ARE IN THE 40 KNOT
RANGE WHICH SHOULD BE ABLE TO BE MIXED DOWN SOME. WE COULD BE
LOOKING AT A WIND ADVISORY FOR MOST OF THE AREA FOR MON.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 401 AM EDT SUN APR 15 2012

YET ANOTHER ROUND OF FROST/FREEZE POTENTIAL IS IN THE OFFING FOR
MONDAY NIGHT AND TUESDAY NIGHT AS COLD AND DRY HIGH PRESSURE IMPACTS
THE REGION. WINDS LOOK TO STAY UP MUCH OF MONDAY NIGHT... SO THE
BEST THREAT OF A WIDESPREAD FROST WILL BE ON TUESDAY NIGHT WHEN THE
WINDS WILL BE LIGHT/CALM WITH THE SFC HIGH OVERHEAD.

THE NEXT FRONTAL BOUNDARY CROSSES THE REGION WEDNESDAY NIGHT AND
EARLY THURSDAY... BUT DOES NOT LOOK TO CARRY MUCH OF A THUNDER
POTENTIAL DUE TO VERY LIMITED INSTABILITY. THAT SFC BOUNDARY SLIPS
SOUTH OF MI THURSDAY... THEN IT IS UNCLEAR WHETHER IT WILL STAY OF
MI FRIDAY AND SATURDAY OR REBOUND NORTH AS A WARM FRONT. RIGHT NOW
IT APPEARS WE STAY ON THE COOL SIDE OF THE FRONT WITH COOL/DRY LOW
LEVEL NE FLOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 752 AM EDT SUN APR 15 2012

SCATTERED TSTMS AND IFR CONDITIONS WILL BE LIFTING OUT THIS
MORNING... WITH PREDOMINATELY VFR DEVELOPING FOR THIS AFTERNOON
AND EVENING AS SFC WARM FRONT LIFTS NORTH. THE MAIN ISSUE WILL BE
THE STRONG/GUSTY SOUTHERLY SFC WINDS TODAY AND TONIGHT... REACHING
30 KNOTS AT TIMES. MORE TSTMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT
AND THESE MAY PRODUCE SFC WIND GUSTS IN EXCESS OF 40 KNOTS.

&&

.MARINE...
ISSUED AT 401 AM EDT SUN APR 15 2012

WEE WILL BE HOLDING ON TO THE SMALL CRAFT ADVISORY FOR TODAY AND
THIS EVENING. WE ARE NOW PLANNING ON ISSUING A GALE WATCH FOR THE
ENTIRE NEARSHORE FOR LATER TONIGHT AND MONDAY. WE SHOULD SEE WINDS
INCREASE IMMEDIATELY BEHIND THE FRONT WITH A SURGE OF COOLER AIR
AND PRESSURE RISES BEHIND THE FRONT. THE SECONDARY SHOT OF COLDER
AIR MONDAY AFTERNOON COMBINED WITH WINDS ABOVE 35 KNOTS JUST ABOVE
THE SFC SHOULD ALLOW FOR FREQUENT WIND GUSTS ABOVE GALE CRITERIA.
THIS WILL CONTINUE UNTIL MONDAY EVENING WHEN WE SHOULD SEE THE
WINDS DIMINISH.

&&

.HYDROLOGY...
ISSUED AT 401 AM EDT SUN APR 15 2012

THE MAIN RAINFALL WITH THIS SYSTEM SHOULD COME THIS MORNING AS WE
SEE CONVECTION DIMINISH AS IT COMES INTO THE AREA. THIS SHOULD
BRING GENERALLY 0.25 TO 0.75 INCHES OF RAINFALL TO THE AREA WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THIS AMOUNT OF RAINFALL WILL
BRING RIVER AND STREAM LEVELS UP SOME...HOWEVER ALL LEVELS ARE
STARTING OUT BELOW AVERAGE WITH THE RECENT LACK OF RAINFALL.

WE WILL SEE ANOTHER 0.25 INCHES TONIGHT AND LIGHT AMOUNTS MON
AFTERNOON AND EVENING. AGAIN...THIS SHOULD NOT CREATE ANY BIG
PROBLEMS ON AREA WATERWAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     LMZ844>849.

     SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Apr 15, 3:30 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EDT SUN APR 15 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-160715-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
330 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS TONIGHT... MAINLY
WEST OF HIGHWAY 131. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS IN
EXCESS OF 50 MPH.

THUNDERSTORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE... BUT WILL
CONTAIN LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROST AND FREEZING TEMPERATURES ARE POSSIBLE MONDAY NIGHT AND
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ844>849-160715-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
330 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS TO 30 KNOTS WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND
TONIGHT.

A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS TONIGHT. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 50 MPH.

THUNDERSTORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE... BUT MAY
CONTAIN LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MONDAY AND MONDAY
NIGHT. WINDS WILL BE OUT OF THE SOUTHWEST MONDAY THEN SHIFT TO THE
NORTHWEST FOR MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT

MEADE

In the hours before

Local storm report, Apr 15, 9:54 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 AM EDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       BATTLE CREEK            42.32N 85.19W
04/15/2012  M1.47 INCH       CALHOUN            MI   ASOS

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 15, 9:55 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 AM EDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       JACKSON                 42.25N 84.41W
04/15/2012  M0.99 INCH       JACKSON            MI   ASOS

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 15, 9:57 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 AM EDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
04/15/2012  M0.87 INCH       OTTAWA             MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 15, 9:58 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 AM EDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       HASTINGS                42.65N 85.29W
04/15/2012  M0.83 INCH       BARRY              MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 15, 10:00 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 W BELLEVUE            42.45N 85.10W
04/15/2012  M1.07 INCH       BARRY              MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 15, 10:01 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 AM EDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       3 SW MEARS              43.65N 86.46W
04/15/2012  M0.60 INCH       OCEANA             MI   PUBLIC

            RAINFALL BETWEEN 8 AND 10 AM

&&

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:51 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more114 min
Apr 15, 3:55 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more65 min
Apr 15, 4:19 AM EDTGale WatchGRR7 hr
Apr 15, 6:25 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren50 min
Apr 15, 9:03 AM EDTSpecial Weather StatementGRRMecosta, Muskegon, Newaygo, Oceana57 min
Apr 15, 9:41 AM EDTSpecial Weather StatementGRRGratiot, Isabella, Mecosta, Montcalm, Newaygo64 min
Apr 15, 5:52 PM EDTSpecial Weather StatementGRRLake, Mecosta, Newaygo, Osceola53 min

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.